Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 66, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Aug 23, 2018, 3:31 PM CDT. It took effect at Aug 24, 2018, 10:00 AM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2018, 3:31 PM CDT (20:31 UTC)
- In effect from
- Aug 24, 2018, 10:00 AM CDT
- Expired
- Aug 25, 2018, 12:00 PM CDT
- In force
- 26 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
194 WHUS73 KMKX 232031 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 331 PM CDT Thu Aug 23 2018 ...Increasing Southerly Winds and High Waves Friday... LMZ643>646-240445- /O.NEW.KMKX.SC.Y.0066.180824T1500Z-180825T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 331 PM CDT Thu Aug 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 4 AM CDT SATURDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 10 AM Friday to 4 AM CDT Saturday. * WINDS: South 15 to 20 knots with gusts to 25 knots Friday morning, increasing to 15 to 25 knots with gusts to 30 knots Friday afternoon. Winds diminishing to 15 to 20 knots early Saturday morning. * WAVES: 2 to 4 feet Friday morning building to 4 to 6 feet by Friday afternoon, then subsiding to 3 to 4 feet early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Cronce www.weather.gov/mkx
8 follow-up statements
419 WHUS73 KMKX 240228 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 928 PM CDT Thu Aug 23 2018 ...INCREASING SOUTH WINDS WITH RESULTANT HIGH WAVES DEVELOPING ON FRIDAY... LMZ643>646-241030- /O.CON.KMKX.SC.Y.0066.180824T1500Z-180825T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 928 PM CDT Thu Aug 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 AM CDT SATURDAY... * WINDS: South 10 TO 25 knots increasing to 15 to 20 knots with gusts to 25 knots Friday morning, further increasing to 15 to 25 knots with gusts to 30 knots Friday afternoon. Winds diminishing to 15 to 20 knots early Saturday morning. * WAVES: 2 to 4 feet Friday morning building to 4 to 8 feet by Friday afternoon, then subsiding to 3 to 4 feet early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx MBK
027 WHUS73 KMKX 240805 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 305 AM CDT Fri Aug 24 2018 ...INCREASING SOUTH WINDS AND BUILDING WAVES TODAY... LMZ643>646-241615- /O.EXT.KMKX.SC.Y.0066.180824T1500Z-180825T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 305 AM CDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT SATURDAY... The Small Craft Advisory is now in effect from 10 AM this morning to 7 AM CDT Saturday. * WINDS: South 15 to 20 knots with gusts to 25 knots this morning, increasing to 15 to 25 knots with gusts to 30 knots this afternoon. Winds diminishing to 15 to 20 knots early Saturday morning. * WAVES: 2 to 4 feet this morning building to 4 to 8 feet by this afternoon, then subsiding to 3 to 4 feet early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
152 WHUS73 KMKX 241413 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 913 AM CDT Fri Aug 24 2018 ...INCREASING SOUTH WINDS AND BUILDING WAVES TODAY... LMZ643>646-242215- /O.CON.KMKX.SC.Y.0066.180824T1500Z-180825T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 913 AM CDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WINDS: South 15 to 25 knots with gusts to 30 knots this afternoon. Winds diminishing to 15 to 20 knots early Saturday morning. * WAVES: 2 to 4 feet this morning building to 4 to 8 feet by this afternoon, then subsiding to 3 to 4 feet early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
354 WHUS73 KMKX 242021 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 321 PM CDT Fri Aug 24 2018 ...GUSTY SOUTH WINDS AND HIGH WAVES THROUGH TONIGHT... LMZ643-250430- /O.EXT.KMKX.SC.Y.0066.000000T0000Z-180825T1700Z/ Sheboygan to Port Washington WI- 321 PM CDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CDT SATURDAY... The Small Craft Advisory is now in effect until noon CDT Saturday. * WINDS: South 15 to 20 knots with gusts to 20 to 25 knots tonight. Winds diminishing to 15 to 20 knots early Saturday morning. * WAVES: 4 to 8 feet tonight, then subsiding to 3 to 4 feet for Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ644>646-250430- /O.CON.KMKX.SC.Y.0066.000000T0000Z-180825T1200Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 321 PM CDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WINDS: South 15 to 20 knots with gusts to 25 knots tonight. Winds diminishing to 15 to 20 knots early Saturday morning. * WAVES: 3 to 6 feet tonight, then subsiding to 3 to 4 feet early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
969 WHUS73 KMKX 250211 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 911 PM CDT Fri Aug 24 2018 ...GUSTY SOUTH WINDS AND HIGH WAVES THROUGH TONIGHT... LMZ644>646-251015- /O.CON.KMKX.SC.Y.0066.000000T0000Z-180825T1200Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 911 PM CDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WINDS: South 15 to 20 knots with gusts to 25 knots tonight. * WAVES: 3 to 6 feet tonight, then subsiding to 3 to 4 feet early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ643-251015- /O.CON.KMKX.SC.Y.0066.000000T0000Z-180825T1700Z/ Sheboygan to Port Washington WI- 911 PM CDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT SATURDAY... * WINDS: South 15 to 20 knots with gusts to 20 to 25 knots tonight. * WAVES: 4 to 8 feet tonight, then subsiding to 3 to 4 feet for Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
562 WHUS73 KMKX 250816 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 316 AM CDT Sat Aug 25 2018 ...GUSTY SOUTH WINDS AND HIGH WAVES DIMINISHING THIS MORNING... LMZ644>646-251200- /O.CON.KMKX.SC.Y.0066.000000T0000Z-180825T1200Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 316 AM CDT Sat Aug 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WINDS: South 10 to 20 knots. * WAVES: 3 to 5 through the early morning, subsiding to 2 to 4 later this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ643-251630- /O.CON.KMKX.SC.Y.0066.000000T0000Z-180825T1700Z/ Sheboygan to Port Washington WI- 316 AM CDT Sat Aug 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... * WINDS: South 10 to 20 knots with gusts to 25 knots early this morning. * WAVES: 4 to 7 feet early this morning, subsiding to 3 to 4 feet later this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx MBK
382 WHUS73 KMKX 251215 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 715 AM CDT Sat Aug 25 2018 ...WINDS AND WAVES CONTINUING TO DIMINISH THIS MORNING... LMZ644>646-251315- /O.EXP.KMKX.SC.Y.0066.000000T0000Z-180825T1200Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 715 AM CDT Sat Aug 25 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... The Small Craft Advisory is no longer in effect. $$ LMZ643-251700- /O.CON.KMKX.SC.Y.0066.000000T0000Z-180825T1700Z/ Sheboygan to Port Washington WI- 715 AM CDT Sat Aug 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... * WINDS: South 10 to 20 knots * WAVES: 3 to 5 feet early this morning, subsiding to 3 to 4 feet later this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx MBK
377 WHUS73 KMKX 251409 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 909 AM CDT Sat Aug 25 2018 ...WINDS AND WAVES CONTINUING TO DIMINISH THIS MORNING... LMZ643-251700- /O.CON.KMKX.SC.Y.0066.000000T0000Z-180825T1700Z/ Sheboygan to Port Washington WI- 909 AM CDT Sat Aug 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... * WINDS: South 10 to 20 knots * WAVES: 3 to 5 feet early this morning, subsiding to 3 to 4 feet later this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 1:37 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 23, 1:37 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 137 PM CDT Thu Aug 23 2018 .UPDATE... It looks like showers and isolated thunderstorms will arrive later tonight than previous forecasts, reaching south central WI during the early morning hours. These will arrive on the leading edge of weakening vorticity advection. Once the main area of showers/storms exit by late Friday morning, expect a period of low clouds, gusty southerly winds and drizzle/light rain. && .AVIATION(18Z TAFS)... VFR conditions will persist through late tonight. A round of showers and isolated thunderstorms will track from west to east through southern WI Friday morning. Timing of these showers keeps getting delayed. Expect a period of IFR to MVFR ceilings behind that first round of precip. Light fog, drizzle, and showers are possible mid day, along with gusty southerly winds. Ceilings will improve later Friday, and then more showers and storms are expected to roll through the area Friday evening through the overnight hours. && .PREV DISCUSSION... (Issued 1046 AM CDT Thu Aug 23 2018) UPDATE... No change to the forecast. MARINE... Quiet conditions are expected across the nearshore waters today, as westerly winds this morning gradually back to the southwest this afternoon. Approaching low pressure will bring increasing south to southeast winds for Friday into Friday night. A Small Craft Advisory will likely be needed from mid to late morning Friday through Friday night. PREV DISCUSSION... (Issued 540 AM CDT Thu Aug 23 2018) UPDATE... Clear and quiet across the area this morning. No changes to the short term forecast. The 06z runs of the NAM/GFS are consistent with the 00z runs into Friday morning. AVIATION(12Z TAFS)... Look for VFR conditions through 12z Friday. Clouds will increase tonight ahead of an approaching area of low pressure. Showers and thunderstorms are expected to push into areas west of Madison after midnight...reaching KMSN by around 08-09z Friday and KMKE/KUES/KENW by 12-14z Friday. Look for MVFR/IFR CIGS and VSBYS to spread from west to east across southern Wisconsin Friday morning. Winds will be light westerly this morning...backing to the southwest this afternoon. PREV DISCUSSION... (Issued 342 AM CDT Thu Aug 23 2018) SHORT TERM... Today...Forecast Confidence Is High. High pressure will continue to slide across the region, providing another quiet and pleasant day with low dewpoints. Winds will be light westerly, backing to the southwest during the afternoon. Tonight...Forecast Confidence Is High. As the ridge slides to the east, a mid level short wave will push quickly toward the western Great Lakes from the nrn plains. An increasing southwest low level jet ahead of the approaching trough will begin to push a much more humid airmass into the area. This warm and moist air advection will help to generate a line of showers and thunderstorms that will begin to push into our western forecast area after midnight, but likely won't make it to the Milwaukee metro area before 7 am. This initial activity will be elevated with the surface based instability still out in wrn/cntrl Iowa by daybreak on Friday. We'll see dewpoints still in the 50s overnight, so this dry air will have to be dealt with. We're not expecting any severe weather with this first round late tonight. That will have to wait until the Friday afternoon redevelopment. In typical fashion, look for the activity rolling in tonight to gradually weaken as it pushes east away from the better airmass to the west. Friday Through Saturday Night...Forecast Confidence Is High. Models continue to show the main 500 mb low/shortwave trough slowly sliding eastward through Wisconsin later Friday into Friday night. This exits to the east on Saturday. The low level jet will continue to bring showers and some thunderstorms to the area in the morning, before it focuses more to the northeast. There may be a lull in the precipitation, before another possible round of showers and thunderstorms for later Friday afternoon into Friday night. The low level jet does focus over and to the west of the area by 00Z Saturday, lingering into the evening. Weak surface low pressure should move northeast across Wisconsin Friday night, bringing a warm front through the area. More showers and some thunderstorms are expected during this time. There is enough effective layer shear with modest elevated CAPE to support some strong storms moving into the area from the west Friday late afternoon and evening. Extensive cloud cover should limit surface based instability. Main risk may be locally heavy rainfall, especially near the low track and where the low level jet nose focuses. This may be over northern parts of the area and into central Wisconsin Friday evening. Some uncertainty here, so stay tuned for later updates to the forecast. The rest of Saturday into Saturday night may end up dry, as there is not much in the way of forcing for upward vertical motion. Kept lower end PoPs at times in this period, until better confidence is gained with trends. Warmer and more humid conditions will move into the area by Saturday and linger into next week. LONG TERM... Sunday Through Wednesday...Forecast Confidence Is Medium. Models generally are showing west southwest flow aloft during this period, with several 500 mb vorticity maxima rotating through the area. GFS/ECMWF are generally showing the next decent chances for showers and thunderstorms Sunday night into Monday. This will depend on where the warm front and low level jet nose sets up, which may be to the north and west of the area. There will be ample mean layer CAPE and modest deep layer bulk shear during this period, with very warm and humid conditions. Thus, strong to severe storms with locally heavy rainfall may be possible at times. Best PoPs would be later Sunday night into Monday morning in the northern counties, closest to the low level jet nose and warm front. Still too early to pinpoint any details with this period, but certainly it looks more active. Heat index values will be in the middle to upper 90s Sunday and Monday as well, so potential for heat headlines will need to be monitored. Bigger differences between the GFS and ECMWF exist Monday night into Wednesday. The GFS stalls the cold front in the area by Tuesday, lingering Tuesday night/Wednesday, with rounds of showers and thunderstorms. The ECMWF brings the cold front through the area Tuesday, then keeps any additional convection generally south of the area Tuesday night into Wednesday. Kept the blended model PoPs for this period, until better confidence can be attained. Warm and humid conditions look to linger during this time. AVIATION(09Z TAF UPDATES)... VFR conditions are expected through 12z Friday. High pressure will keep skies mostly clear today. But, clouds will increase quickly tonight and gradually lower as moisture surges back into the region. A band of showers and thunderstorms will begin to push into areas west of Madison after 06z, possibly reaching Madison by 09-10z Friday. The showers/storms should stay west of KMKE/KUES/KENW through 12z, but then move in thereafter. Expect CIGS to lower to MVFR and IFR levels from west to east after 12z Friday. MARINE... Quiet conditions are expected across the nearshore waters today, as westerly winds this morning gradually back to the southwest this afternoon. Approaching low pressure will bring increasing south to southeast winds for Friday into Friday night. A Small Craft Advisory will likely be needed from mid to late morning Friday through Friday night. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Cronce Today/Tonight and Aviation/Marine...Davis Friday THROUGH Wednesday...Wood
Hazardous weather outlook, Aug 23, 3:59 AM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 359 AM CDT Thu Aug 23 2018 WIZ046-047-051-052-056>060-062>072-240900- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 359 AM CDT Thu Aug 23 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight River flooding will continue in portions of western Dane and Green Counties, with flood waters gradually subsiding over the next few days. There is a chance of thunderstorms later tonight, mainly over south central Wisconsin. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There are chances of thunderstorms Friday into Friday night. A few storms could be strong later Friday afternoon and evening, with locally heavy rainfall possible. There are chances for thunderstorms at times Sunday into Wednesday. Heat index values may reach the middle to upper 90s Sunday, and the middle 90s Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LMZ643>646-240900- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 359 AM CDT Thu Aug 23 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Small Craft Advisory will likely be needed from middle to late morning Friday into Friday night, as south to southeast winds increase with building waves. There are chances for thunderstorms at times Sunday into Wednesday. Wood www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 4:49 PM CDT | Areal Flood Warning | MKX | Dane | 14 days |
| Aug 23, 4:53 PM CDT | Beach Hazards Statement | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 35 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.